Alert archive / California / Wind Advisories in 2020

Wind Advisory 18, NWS Sacramento, CA

December 6, 2020

NWS Sacramento, CA issued this wind advisory at Dec 6, 2020, 3:30 AM PST. It took effect at Dec 6, 2020, 10:00 PM PST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Dec 6, 2020, 3:30 AM PST (11:30 UTC)
In effect from
Dec 6, 2020, 10:00 PM PST
Expired
Dec 7, 2020, 3:09 PM PST
In force
17 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

914 
WWUS76 KSTO 061130
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
330 AM PST Sun Dec 6 2020

...Strong Northerly Wind Tonight into Monday...

.High pressure building inland will result in strong northerly 
wind in the Delta and along the west side of the Southern 
Sacramento Valley tonight into Monday. Breezy conditions expected 
elsewhere in the Central Valley. Wind forecast to decrease in most
areas Monday afternoon into evening. Locally windy conditions
could persist along the west slopes of the Northern Sierra Nevada
into Tuesday morning.

CAZ017-018-070000-
/O.NEW.KSTO.WI.Y.0018.201207T0600Z-201208T0000Z/
Southern Sacramento Valley-Carquinez Strait and Delta-
Including the cities of Sacramento and Fairfield/Suisun
330 AM PST Sun Dec 6 2020

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST
MONDAY...

* WHAT...North wind 15 to 30 mph with gusts up to 45 mph possible.

* WHERE...Carquinez Strait and Delta area and Southern Sacramento
  Valley west of Interstate 5.

* WHEN...From 10 PM this evening to 4 PM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
874 
WWUS76 KSTO 062217
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
217 PM PST Sun Dec 6 2020

...Strong Northerly Wind Tonight into Monday...

.High pressure building inland will result in strong northerly
wind in the Delta and along the west side of the Southern
Sacramento Valley tonight into Monday. Breezy conditions expected
elsewhere in the Central Valley. Wind forecast to decrease in
most areas Monday afternoon into evening. Locally windy
conditions could persist along the west slopes of the Northern
Sierra Nevada into Tuesday morning.

CAZ017-018-071300-
/O.CON.KSTO.WI.Y.0018.201207T0600Z-201208T0000Z/
Southern Sacramento Valley-Carquinez Strait and Delta-
Including the cities of Sacramento and Fairfield/Suisun
217 PM PST Sun Dec 6 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
4 PM PST MONDAY...

* WHAT...North wind 15 to 30 mph with gusts up to 45 mph 
  possible.

* WHERE...Carquinez Strait and Delta area and Southern 
  Sacramento Valley west of Interstate 5.

* WHEN...From 10 PM this evening to 4 PM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
047 
WWUS76 KSTO 071026
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
226 AM PST Mon Dec 7 2020

...Strong Northerly Wind Tonight into Monday...

.High pressure building inland will result in strong northerly
wind in the Delta, along the west side of the Southern Sacramento
Valley and over portions of the Sierra and foothills tonight into
Monday. Breezy conditions are expected elsewhere in the Central 
Valley. Wind is forecast to decrease in most areas Monday 
afternoon into evening. Locally windy conditions could persist 
along the west slopes of the Northern Sierra Nevada into Tuesday 
morning.

CAZ066-068-069-080000-
/O.EXA.KSTO.WI.Y.0018.000000T0000Z-201208T0000Z/
Northeast Foothills/Sacramento Valley-
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Paradise, Chester, Quincy, 
and Blue Canyon
226 AM PST Mon Dec 7 2020

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

* WHAT...North wind 30 to 40 mph with gusts up to 55 mph 
  possible. Locally higher gusts through canyons.

* WHERE...Northeast Foothills/Sacramento Valley, Western Plumas 
  County/Lassen Park and West Slope Northern Sierra Nevada 
  Counties.

* WHEN...Through 4 PM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Weakened trees may also fall, especially in burn scars.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ017-018-080000-
/O.CON.KSTO.WI.Y.0018.000000T0000Z-201208T0000Z/
Southern Sacramento Valley-Carquinez Strait and Delta-
Including the cities of Sacramento and Fairfield/Suisun
226 AM PST Mon Dec 7 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WHAT...North wind 15 to 30 mph with gusts up to 45 mph 
  possible.

* WHERE...Carquinez Strait and Delta area and Southern 
  Sacramento Valley west of Interstate 5.

* WHEN...Through 4 PM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
269 
WWUS76 KSTO 072309
NPWSTO

URGENT - WEATHER MESSAGE
National Weather Service Sacramento CA
309 PM PST Mon Dec 7 2020

CAZ017-018-066-068-069-080015-
/O.CAN.KSTO.WI.Y.0018.000000T0000Z-201208T0000Z/
Southern Sacramento Valley-Carquinez Strait and Delta-
Northeast Foothills/Sacramento Valley-
Western Plumas County/Lassen Park-
West Slope Northern Sierra Nevada-
Including the cities of Sacramento, Fairfield/Suisun, Paradise, 
Chester, Quincy, and Blue Canyon
309 PM PST Mon Dec 7 2020

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Sacramento has cancelled the Wind
Advisory. 

Winds have dropped below wind advisory level this afternoon
therefore the wind advisory has been cancelled. Local gusty 
winds will continue in the valley into the early evening before
ending. The mountains will continue to have local gusty winds 
overnight before ending Tuesday morning.

Interact with us via social media
www.facebook.com/nws.sacramento
www.twitter.com/nwssacramento

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Dec 6, 3:30 AM PST, 0 minutes earlier.

Area forecast discussion, Dec 6, 3:30 AM PST, 0 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
330 AM PST Sun Dec 6 2020

.SYNOPSIS...
Areas of gusty north to east wind develop later today and persists
into early Tuesday. Dry weather expected through the week with
above normal high temperatures.

&&

.DISCUSSION...
Weak frontal system moving across far northern portions of CA attm
with mosaic 88-D showing a few light returns north of our CWA.
Temperatures currently running warmer in most areas, but could
still end up with some patchy frost in the Central Valley this
morning. Some haze/mist also being reported at a few of the
observing sites in the Central Valley. Frontal system digs into
the Great Basin today as upstream EPAC ridging begins to build
inland. This will result in locally breezy northerly wind
developing this afternoon, becoming more widespread tonight into
Monday. Strongest wind in the Sacramento Valley expected along the
southern west side, extending into the Delta area. Wind advisory
has been posted to cover this. Remainder of the Central Valley
looks breezy, but below advisory criteria tonight into Monday.
Locally strong wind possible in the higher elevations, over ridges
and through favorably oriented canyons. Elevated fire weather
concerns may be possible in some areas during this period. High
temperatures today expected to be slightly lower than Saturday,
but remaining above normal.

Increasing subsidence and downslope flow will result in some
warming over interior NorCal Monday. Breezy to locally windy
conditions persist with pressure gradient trending down Monday
afternoon into evening. Locally gusty easterly wind continues in
the eastern foothills and mountains Monday night into Tuesday
morning as EPAC upper ridging builds farther inland. Upper ridge
axis shifts through on Tuesday, which looks to be the warmest day
of the week. Could see the mercury climb into the low 70s for some
areas in the Central Valley/Delta Tuesday. Heights fall Tuesday
night into Wednesday resulting in minor cooling as short wave
trough moves into the PacNW.

PCH

&&

.EXTENDED DISCUSSION (Thursday THROUGH Sunday)...
No major changes to the forecast as models and ensembles continue
to support ridging along the West Coast. We may have periods of
occasionally breezy north flow mid to late week, as guidance also
suggests downstream troughing over the Desert Southwest. Overall,
expect the warm days and cool nights to continue.

&&

.AVIATION...
VFR conditions next 24 hours except local MVFR Central Valley
until 18Z. Areas of surface wind gusts 20-30 kts developing after
06Z Monday.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 10 PM this evening to 4 PM PST Monday for
Carquinez Strait and Delta-Southern Sacramento Valley.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 3:15 PM PSTRed Flag WarningSTO26 hr

Nearby

Wind Advisories in California, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.